MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS SM 2.5MM TAPERED HEX DR SHAFT-LONG; SCREWDRIVER

SMITH & NEPHEW, INC. EVOS SM 2.5MM TAPERED HEX DR SHAFT-LONG; SCREWDRIVER
Model Number 71175074
Medical Device Problem Codes Connection Problem (2900); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that upon inspection, this item no longer functions properly.The driver is stripped and does not bite when driving screws.No case or patient involved.
 
Additional Manufacturer Narrative
H3, h6: the associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device is dull and striped rendering it inoperable.The device shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS SM 2.5MM TAPERED HEX DR SHAFT-LONG
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10883922
Report Number1020279-2020-06643
Device Sequence Number3046050
Product Code HXX
UDI-Device Identifier00885556636060
UDI-Public00885556636060
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71175074
Device Catalogue Number71175074
Device Lot Number17MUP0003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2020
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1